MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*GA35263A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted h6: patient code - 3191 no code available: fractured segment was in patient, however, was removed.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [mw5079688.Pdf].
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5078309 on september 26, 2018.The event description states the following: while attempting to remove an ivc filter, the guidewire broke and it was successfully removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to 1) provide additional patient information in patient identifier, age , sex, weight, ethnicity, and race, and 2) provide additional event information in description of event or problem.Patient weight: 72.6 kg.
 
Event or Problem Description
Additional information was received on 10/17/18.The procedure being performed was the removal of an inferior vena cava filter.It was noted during the procedure that the wire had become broken.The wire was removed through femoral access.The patient recovered from the anesthesia and was in stable condition.The procedure outcome was successful and the broken wire was successfully removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct the medwatch report no.That was reported in the initial report in section b5 and to correct section g3.It was inadvertently reported in the initial report that "terumo medical received an fda medwatch report # mw5078309 on september 26, 2018", however, the correct statement is "terumo medical received an fda medwatch report # mw5079688 on september 26, 2018." in the initial report in section g3, health professional and company representative were inadvertently selected, they should not be selected, and other should be selected.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5079688 on september 26, 2018.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7955946
Report Number9681834-2018-00169
Device Sequence Number18939434
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public04987350773210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberRF*GA35263A
Device Catalogue NumberGR3509
Device Lot Number180306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/11/2018
10/17/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date10/11/2018
10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight73